Spotting after switching pill brands


Q: I am 30 years old, and last period started on Jan. 17. I decided to switch from Marvelon (ethinylestradiol and desogestrel) to Generess and started the new pack on Jan.21 . Marvelon is supposed to be 21 days of active pills and 7 days inactive, but I only waited 6 days to start Generess. I took the third pill in my pack 14-16 hours late and continued the rest as usual. A day or two later I had sex with my husband with no backup, thinking I was covered since I missed 1 pill by less than 24 hours (he did pull out, I know that's not reliable though). A week later, I started spotting. Now it's 4 days later, I am still spotting and have mild cramps. I know it's too early to take a pregnancy test because I'm not due for my next period for another 12 days. Could this just be breakthrough bleeding or is it more likely implantation bleeding?

Symptoms:  spotting (4 days) - need a pantiliner
mild cramping
no other pregnancy symptoms

A:   This question is currently in queue and will be answered shortly by one of our doctors. In the meantime you may browse our library of answered questions by clicking here.

Related Q&A

Q: I hVe taken two extra days worth of levlen ed for birth control by mistake and just wanted to no if i should wait two...

Q: I'm taking Ashlyna for birth control. I'm reaching the end of my pack, this week is my scheduled period and I just ha...

Q: Hi. I am currently taking ortho tri cyclen birth control. I am worried because I've have been have nipple discharge, ...

Q: Shortly after giving birth, I have noticed a small dark purplish small bump on my labia.

Q: I just recently recieved a birth control prescription, and haven't started taking it. My last period was August 5, an...


Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon